Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 13, NWS Jackson, KY

May 8, 20098 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 8, 2009, 8:30 PM EDT for 8 counties in Kentucky. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 8:30 PM EDT (00:30 UTC)
Expired
May 8, 2009, 11:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Johnson County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:47 PM EDTFLASH FLOODHazard, KY6 INCHES OF WATER RUNNING ACROSS THE INTERSECTION OF HWY 15 AND TERMINAL HILL ROAD. 2 INCHES OF WATER FLOWING TROUGH WENDAL FORD AIRPORT TERMINAL.
May 8, 8:48 PM EDTFLASH FLOODPikeville, KYSTREAMS OVER ROADS AND BRIDGES.
May 8, 8:55 PM EDTFLASH FLOODPikeville, KYLYKINS CREEK IS FLOODING.
May 8, 9:36 PM EDTFLASH FLOODWayland, KYSTREAMS OVER ROADS AND BRIDGES.
May 8, 9:40 PM EDTFLASH FLOODHueysville, KYRTE 777 CLOSED AT STONECOLD CREEK. RTE 7 CLOSED AT HUEYSVILLE. OVER 2 INCHES OF RAIN IN 1.5 HOURS.
May 8, 10:14 PM EDTFLASH FLOOD2 Nw Pikeville, KYWATER IS FLOWING OVER THE ROAD AT 350 LYKINS CREEK.
May 8, 10:36 PM EDTFLOODLangley, KYSTREAMS WERE FLOWING INTO BUILDINGS.
May 8, 10:36 PM EDTFLASH FLOODLangley, KYSTREAMS WERE FLOWING INTO BUILDINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 090030
FFWJKL
KYC071-115-119-133-153-159-193-195-090330-
/O.NEW.KJKL.FF.W.0013.090509T0030Z-090509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1130 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS CONTAINING RAINFALL HEAVY ENOUGH TO CAUSE FLASH 
  FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF ALLEN...INEZ...MARTIN...PAINTSVILLE...PIKEVILLE...
  PRESTONSBURG...VAN LEAR AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3726 8234 3720 8255 3718 8281 3721 8328
      3731 8336 3750 8288 3785 8298 3791 8269
      3789 8262 3792 8261 3795 8251 3766 8228
      3759 8212 3756 8213 3754 8206 3756 8204
      3752 8197

$$

GEOGERIAN
1 follow-up statement
000 
WGUS73 KJKL 090253
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT FRI MAY 8 2009

KYC071-115-119-133-153-159-193-195-090330-
/O.CON.KJKL.FF.W.0013.000000T0000Z-090509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-PERRY KY-
LETCHER KY-
1053 PM EDT FRI MAY 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHERN LETCHER...NORTHEASTERN PERRY...KNOTT...PIKE...FLOYD...EAST
CENTRAL MAGOFFIN...MARTIN AND SOUTHERN JOHNSON COUNTIES...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL
MOVING EAST ACROSS THE WARNED AREA.

LOCATIONS ALONG A LINE FROM WEST CENTRAL PIKE COUNTY...INCLUDING THE 
CITY OF PIKEVILLE...TO CENTRAL FLOYD COUNTY...INCLUDING THE CITY OF 
OF HUNTER...TO SOUTHERN MAGOFFIN COUNTY...INCLUDING THE CITY OF MID...
HAVE SEEN THE HEAVIEST RAINFALL. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR SOUTHEASTERN KENTUCKY.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3726 8234 3720 8255 3718 8281 3721 8328
      3731 8336 3750 8288 3785 8298 3791 8269
      3789 8262 3792 8261 3795 8251 3766 8228
      3759 8212 3756 8213 3754 8206 3756 8204
      3752 8197

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 7:55 PM EDT, 35 minutes earlier.

Area forecast discussion, May 8, 7:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT FRI MAY 8 2009

.MESOSCALE ANALYSIS...UPDATE

MAJORITY OF THE SVR WX HAS MOVED EAST OF THE CWFA AND WHAT WE HAVE
LEFT IS A SERIES OF SUPER CELLS TRACKING TO THE EAST THRU THE SRN
HALF OF OUR CWFA. THE SVR TSRA WATCH FOR THE NRN COUNTIES WILL BE
ALLOWED TO EXPIRE AT 8 PM. WILL CONTINUE THE TOR WATCH FOR THE SRN
HALF WHERE THE BEST DISCRETE STORMS ARE AND WHERE THE WARNINGS
PERSIST.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH SATURDAY/

STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS
AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY.
LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN
KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION
NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS
UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS
TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY
THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL
SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN
ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH
FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS
AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A
HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF
OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS
AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A
COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END
DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN
KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA
RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND.

.LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/

EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE
PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING
AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF
THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN
BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND
TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY
BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER
40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY
MON BUT QPF SHOULD BE LIGHT.

HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED
MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE
FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS
TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH
TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE
CLIMATOLOGICALLY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE
GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO
ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE
PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE
NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN
EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE.

&&

.AVIATION.../00Z TO 24Z/

THUNDERSTORM COMPLEX IS MAKING A FINAL PUSH THROUGH EAST KENTUCKY
THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
AREA DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD. THERE MAY BE
A TEMPORARY BREAK IN SHOWER ACTIVITY DURING THE EVENING...BUT THE
APPROACH AND PASSAGE OF A COLD FRONTAL BOUNDARY WILL KEEP THE THREAT
OF PRECIPITATION GOING THROUGH THE BULK OF THE OVERNIGHT. THIS FRONTAL
BOUNDARY WILL SWEEP ANY LINGERING PRECIP SOUTHWARD OUT OF THE AREA
BY MID MORNING TO MID DAY SATURDAY. WENT WITH PREDOMINANT MVFR
CONDITIONS...BUT CAN NOT RULE OUT A FEW BREAKS INTO VFR RANGE...
ESPECIALLY DURING THE FIRST SEVERAL HOURS OF THE TAF. WINDS INCREASE
FROM THE WEST...NORTHWEST BEHIND THE FRONTAL BOUNDARY SATURDAY AS
PRECIPITATION TAPERS OFF.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

TORNADO WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ068-069-079-080-
083>088-110-112>118-120.

&&

SHORT TERM...RAY/DUSTY
LONG TERM....DUSTY
AVIATION...RAY
Hazardous weather outlook, May 8, 2:55 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT FRI MAY 8 2009

KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116-
091100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER
255 PM EDT FRI MAY 8 2009

...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN
ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD
BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS
THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN
ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO
RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL
CONTINUE THROUGH SATURDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL
AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY
INSTANCES OF STORM DAMAGE.

KYZ088-104-106-107-109-110-112-113-115-117>120-091100-
HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE
255 PM EDT FRI MAY 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT.
A FEW THUNDERSTORMS COULD BE STRONG. ANY ADDITIONAL RAINFALL COULD BE
LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE
POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN
ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO
RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD
POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL
CONTINUE THROUGH SATURDAY MORNING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL
AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY
INSTANCES OF STORM DAMAGE.

RAY

In the hours before

Local storm report, May 8, 7:14 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             ISLAND CITY             37.37N 83.77W
05/08/2009  E1.00 INCH       OWSLEY             KY   CO-OP OBSERVER

&&

DSTAMPER
Local storm report, May 8, 7:37 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
737 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     HAZARD                  37.25N 83.20W
05/08/2009                   PERRY              KY   PUBLIC

            TREES DOWN

&&

DSTAMPER
Local storm report, May 8, 7:40 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             STEARNS                 36.69N 84.48W
05/08/2009  E1.00 INCH       MCCREARY           KY   PUBLIC

            HAIL REPORTED IN REVELO.

&&

DSTAMPER
Local storm report, May 8, 7:41 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 NE TYNER              37.38N 83.87W
05/08/2009  E1.00 INCH       JACKSON            KY   PUBLIC

&&

DSTAMPER
Local storm report, May 8, 7:57 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             HAZARD                  37.25N 83.20W
05/08/2009  E0.25 INCH       PERRY              KY   TRAINED SPOTTER

            PEA SIZED HAIL IN BONNYMAN.

&&

DSTAMPER
Local storm report, May 8, 8:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             BEATTYVILLE             37.58N 83.71W
05/08/2009  E0.50 INCH       LEE                KY   TRAINED SPOTTER

0823 PM     HEAVY RAIN       1 N DRIP ROCK           37.59N 83.97W
05/08/2009  E0.00 INCH       ESTILL             KY   TRAINED SPOTTER

            2.06 INCHES SINCE ABOUT 5 PM EDT.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:00 PM EDTTornado WarningJKLKnott, Leslie, Letcher, Perry30 min
May 8, 8:08 PM EDTTornado WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more37 min
May 8, 8:23 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Powell, Wolfe37 min
May 8, 8:37 PM EDTTornado WarningJKLBreathitt, Clay, Knott, Leslie, Perry23 min
May 8, 8:39 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry3 hr
May 8, 8:55 PM EDTRiver Flood AdvisoryJKLWhitley27 hr
May 8, 8:59 PM EDTTornado WarningJKLHarlan, Knott, Leslie, Letcher, Perry31 min
May 8, 9:03 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan, Wolfe19 min
May 8, 10:00 PM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more4 hr
May 8, 11:29 PM EDTFlash Flood WarningJKLFloyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more3 hr
May 9, 12:11 AM EDTRiver Flood WarningJKLOwsley13 hr
May 9, 1:58 AM EDTFlash Flood Warning EmergencyJKLBreathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more3 hr
May 9, 2:07 AM EDTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more6 hr
May 9, 2:17 AM EDTAreal Flood WarningJKLFloyd, Knott, Leslie, Letcher, Perry, Pike6 hr
May 9, 2:28 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin32 min
May 9, 2:56 AM EDTSevere Thunderstorm WarningJKLPike23 min
May 9, 3:00 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Martin, Pike30 min
May 9, 3:27 AM EDTRiver Flood WarningJKLBreathitt34 hr
May 9, 4:39 AM EDTFlash Flood Warning EmergencyJKLBreathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more3 hr
May 9, 4:47 AM EDTAreal Flood WarningJKLBreathitt, Clay, Estill, Jackson, Knott, Owsley and 3 more3 hr
May 9, 5:34 AM EDTRiver Flood AdvisoryJKLPike21 hr
May 9, 6:01 AM EDTRiver Flood AdvisoryJKLFloyd20 hr
May 9, 6:01 AM EDTRiver Flood AdvisoryJKLJohnson40 hr
May 9, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Clay, Estill, Floyd, Jackson, Johnson and 14 more30 hr
May 9, 8:48 AM EDTRiver Flood AdvisoryJKLMagoffin5 hr
May 9, 1:22 PM EDTRiver Flood AdvisoryJKLOwsley10 hr
May 9, 1:39 PM EDTRiver Flood WarningJKLMagoffin19 hr
May 9, 1:46 PM EDTRiver Flood AdvisoryJKLLee63 hr
May 9, 1:51 PM EDTRiver Flood AdvisoryJKLEstill3 days
May 9, 3:30 PM EDTAreal Flood WarningJKLPowell28 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.